Alert archive / Colorado / Special Weather Statements in 2017
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 2, 2017, 3:36 PM MDT for Saguache County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2017, 3:36 PM MDT (21:36 UTC)
- Expired
- Aug 2, 2017, 4:15 PM MDT
- In force
- 39 min
- Issued by
- NWS Pueblo, CO
County Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.6 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -361 J/kg
- Mixed-layer LCL
- 3064 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
917 WWUS85 KPUB 022136 SPSPUB Special Weather Statement National Weather Service Pueblo CO 336 PM MDT WED AUG 2 2017 COZ069-070-022215- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- 336 PM MDT WED AUG 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RIO GRANDE AND SOUTH CENTRAL SAGUACHE COUNTIES UNTIL 415 PM MDT... At 336 PM MDT, Doppler radar was tracking a strong thunderstorm near La Garita, or 29 miles northwest of Alamosa, moving south at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Center and La Garita. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3793 10624 3787 10602 3759 10607 3770 10639 TIME...MOT...LOC 2136Z 019DEG 32KT 3783 10617 $$ ep
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 2, 11:42 AM MDT, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 2, 11:42 AM MDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1142 AM MDT Wed Aug 2 2017 .SHORT TERM...(Today and tonight) Issued at 439 AM MDT Wed Aug 2 2017 Main meteorological concerns during the near/short term include temperatures, increasing pops and timing of northerly surface surge later tonight. Increasing precipitation chances are anticipated from later today into tonight as projected Interstate 25 precipitable water values increase from around 1/2 inch yesterday afternoon to over an inch by later this afternoon. Locally heavy rain will be possible with the more intense storms. In addition, latest computer simulations indicate that northerly surface surge will be nearing/entering EL Paso county around midnight and then quickly move into at least northeastern New Mexico by 15Z Thursday. Finally, near climatological average early August maximum and minimum temperatures are expected over the majority of the forecast district today and tonight. .LONG TERM...(Thursday through Tuesday) Issued at 439 AM MDT Wed Aug 2 2017 In the wake of a front, temps on Thu are expected to be several degrees cooler. Highs are mostly expected to be in the 70s acrs the high valleys and southeast plains, with some 60s in El Paso county. The best chances for pcpn on Thu should be over and near the hyr trrn, especially near the eastern mtns where there will be low and mid level upslope flow. There will likely be an enhanced risk of flash flooding on the burns scars. Temps on Fri should be a little warmer than on Thu. There will be another round of isolated to scattered, mainly afternoon and evening pcpn, mostly over and near the hyr trrn. Another front moves through the area Sat morning, and a disturbance moves thru the area in the afternoon and evening. Showers and tstms are expected over the mtns and high valleys in the late morning and afternoon hours, then spreading acrs the southeast plains through the evening and late night hours as the disturbance moves thru the area. Good moisture over the area on Sun and low level upslope, should lead to high pcpn chances from the I-25 corridor areas and westward, with isolated to scattered pcpn over the southeast plains. Temps should be cooler again on Sun. Mon and Tue look a little drier than Sun, but there will still be enough moisture for scattered pcpn over and near the hyr trrn, and maybe just some isold pcpn over the southeast plains. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1127 AM MDT Wed Aug 2 2017 Tsra will develop over the mountains after 18z, with an increased chance of convection spreading across lower elevations later this afternoon and evening. Will carry a VCTS mention after 21z-22z at all terminals, and some MVFR conditions may be possible under some of the stronger storms. Cold front will drop south through KCOS and KPUB after 06z, leading to a period of gusty N-NE winds until mid- morning Thu. May also see some areas of MVFR cigs develop after 10z on the eastern plains, possibly impacting KCOS and KPUB through the morning. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...77 LONG TERM...28 AVIATION...PETERSEN
Hazardous weather outlook, Aug 2, 11:50 AM MDT, 3 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1150 AM MDT Wed Aug 2 2017 COZ058>089-093>099-031800- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1150 AM MDT Wed Aug 2 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are expected this afternoon and tonight, with the greatest chance for storms over the mountains across the Palmer Divide and on the eastern plains north of the Arkansas River. The primary threats with thunderstorms will be locally heavy rainfall, small hail, lightning and wind gusts to 45 mph. One or two storms on the plains may become strong, with wind gusts up to 60 mph and hail the size of nickels. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to scattered thunderstorms will be possible each day, with the best chances being over and near the higher terrain. The main storm threats will be locally heavy rain, lightning and wind gusts up to 50 mph. Flash flooding will be possible, especially on burn scars and in urban areas. A few of the stronger storms may also produce hail up to the size of quarters .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and tonight across all of south-central and southeastern Colorado. 10/28
In the hours before
Special weather statement, Aug 2, 1:43 PM MDT, 1 hour 53 minutes before
Special Weather Statement National Weather Service Pueblo CO 143 PM MDT WED AUG 2 2017 COZ061>063-072-073-076-077-022030- Western/Central Fremont County Below 8500 Ft CO- Central Chaffee County Below 9000 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Western Chaffee County Between 9000 and 11000 Ft CO- Northern Sangre de Cristo Mountains above 11000 Ft CO- Northwestern Fremont County Above 8500Ft CO- Western Mosquito Range/East Chaffee County above 9000Ft CO- 143 PM MDT WED AUG 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE... NORTHWESTERN FREMONT AND NORTHEASTERN SAGUACHE COUNTIES UNTIL 230 PM MDT... At 143 PM MDT, Doppler radar was tracking a strong thunderstorm near Poncha Springs, or 46 miles east of Gunnison, moving southeast at 25 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Salida, Poncha Springs, Swissvale, Howard and Waugh Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 3854 10620 3872 10610 3861 10562 3835 10589 TIME...MOT...LOC 1943Z 298DEG 22KT 3861 10607 kam
Special weather statement, Aug 2, 2:02 PM MDT, 1 hour 34 minutes before
Special Weather Statement National Weather Service Pueblo CO 202 PM MDT WED AUG 2 2017 COZ072-076>079-022045- Wet Mountains between 6300 and 10000Ft CO- Western/Central Fremont County Below 8500 Ft CO- Wet Mountain Valley Below 8500 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Northwestern Fremont County Above 8500Ft CO- 202 PM MDT WED AUG 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL FREMONT AND NORTH CENTRAL CUSTER COUNTIES UNTIL 245 PM MDT... At 202 PM MDT, Doppler radar was tracking a strong thunderstorm over Texas Creek, or 48 miles southwest of Colorado Springs, moving south at 30 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Texas Creek and Hillside. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3848 10566 3853 10547 3821 10527 3814 10560 TIME...MOT...LOC 2002Z 342DEG 26KT 3844 10556 kam
Special weather statement, Aug 2, 2:15 PM MDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Pueblo CO 215 PM MDT WED AUG 2 2017 COZ081-083-085-086-022100- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Canon City Vicinity/Eastern Fremont County CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 215 PM MDT WED AUG 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT... SOUTHEASTERN TELLER...SOUTHWESTERN EL PASO AND NORTHWESTERN PUEBLO COUNTIES UNTIL 300 PM MDT... At 215 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Penrose, or 20 miles southwest of Colorado Springs, moving south at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Penrose and Pueblo West. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3862 10513 3870 10485 3838 10464 3831 10507 TIME...MOT...LOC 2015Z 337DEG 22KT 3858 10502 kam
Local storm report, Aug 2, 3:17 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
317 PM MDT WED AUG 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND GST 2 NNE PUEBLO 38.33N 104.60W
08/02/2017 E50 MPH PUEBLO CO TRAINED SPOTTER
HEAVY RAINFALL WITH NO ESTIMATE. WATER
RUNNING THROUGH THE STREETS.
&&
RMGSpecial weather statement, Aug 2, 3:22 PM MDT, 14 minutes before
Special Weather Statement National Weather Service Pueblo CO 322 PM MDT WED AUG 2 2017 COZ079-080-086-087-022200- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Wet Mountains between 6300 and 10000Ft CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Wet Mountains above 10000 Ft CO- 322 PM MDT WED AUG 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HUERFANO...EAST CENTRAL CUSTER AND SOUTHWESTERN PUEBLO COUNTIES UNTIL 400 PM MDT... At 322 PM MDT, Doppler radar was tracking a strong thunderstorm near Beulah, or 25 miles southwest of Pueblo, moving south at 40 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Greenhorn Mountain, Rye, San Isabel, Beulah and Colorado City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3809 10514 3816 10493 3791 10474 3783 10503 TIME...MOT...LOC 2122Z 338DEG 36KT 3806 10500 ep
Special weather statement, Aug 2, 3:36 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 336 PM MDT WED AUG 2 2017 COZ069-070-022215- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- 336 PM MDT WED AUG 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RIO GRANDE AND SOUTH CENTRAL SAGUACHE COUNTIES UNTIL 415 PM MDT... At 336 PM MDT, Doppler radar was tracking a strong thunderstorm near La Garita, or 29 miles northwest of Alamosa, moving south at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Center and La Garita. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3793 10624 3787 10602 3759 10607 3770 10639 TIME...MOT...LOC 2136Z 019DEG 32KT 3783 10617 ep
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:43 PM MDT | Special Weather Statement | PUB | Chaffee | 47 min |
| Aug 2, 2:02 PM MDT | Special Weather Statement | PUB | Fremont | 43 min |
| Aug 2, 2:15 PM MDT | Special Weather Statement | PUB | Fremont | 45 min |
| Aug 2, 2:25 PM MDT | Areal Flood Advisory | PUB | Custer, Fremont, Saguache | 3 hr |
| Aug 2, 3:07 PM MDT | Areal Flood Advisory | PUB | Custer, Pueblo | 3 hr |
| Aug 2, 3:22 PM MDT | Special Weather Statement | PUB | Huerfano | 38 min |
| Aug 2, 3:31 PM MDT | Flash Flood Warning | PUB | Custer, Pueblo | 3 hr |
| Aug 2, 4:05 PM MDT | Special Weather Statement | PUB | Huerfano | 40 min |
| Aug 2, 4:15 PM MDT | Special Weather Statement | PUB | Pueblo | 45 min |
Nearby
Special Weather Statements in Colorado, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.